So, I was extremely depressed in January after tapering off all my meds on my own (stupid). My doctor put me back on Wellbutrin, and we decided to try Prozac as an SSRI. The Prozac wasn't kicking in and I learned about the GeneSight genetic test for antidepressants. I asked for and had the task done. They never sent me a copy of the results.
After a month on the Prozac and no help, I also asked to go up from 300mg Wellbutrin XL to 450mg, and that seemed to help. I had an appointment mid-April and was mostly feeling better. He decided to keep me where I was at. I forgot to ask about the GeneSight results.
I generally feel good during the week but am miserable on the weekends. I generally lay in bed all day feeling depressed, binge eat, try and sleep as much as possible. I don't know if this is something that can be fixed with medication or if it is purely behavioral. My therapist suggests making plans for the weekend ahead of time and trying to make my weekends structured.
I finally got around to sending the doc a message on the patient portal asking about the GeneSight results. He responded that the report showed all my meds were good for me except Prozac. The test recommends Lexapro or Zoloft instead. He did not say anything about changing the Prozac.
For three days I have been trying to make an appointment to see the doctor. If I call I'm on hold for 10 minutes before leaving a message. I've also tried requesting an appointment with the patient portal. Nothing. So, I'm thinking about just messaging the doc (since I know he responds) and mention the problems I'm having on the weekends as well as concerns I have about staying on Prozac. I want to know if I should switch, or if I should just stay where I'm at since I'm basically doing good except no motivation and very depressed on the weekends.
What do you all think I should do? Ask the doctor online about switching, keep trying to make an appointment, or just try and add structure to the weekends and see if I can get by without a med change?
Current meds (all generic):
Wellburtrin XL: 450mg
hydroxyzine: 25mg 3x daily P.R.N.
So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will.
So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
For example, today I'm splitting (some of) the 6am batch into two and taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play.
Cheers , Pete
I am diagnosed bipolar 2, OCD, GAD, and at one point ADHD although the psychs can’t decide if it’s true or not.
wellbutrin xl 450 mg in morning
lamictal 200mg at night
lexapro 10mg morning for the GAD and OCD my OCD is the obsessive thoughts type.
My issue being mainly that I lack motivation and am tired all the time as well very hungry and have gained weight but can’t find the hunger control to diet and can’t find the motivation to exercise.
yes it’s terrible and could be affecting all of this but for years it’s the only way I can function half a pot or a whole pot of coffee in the morning and occasionally a monster or two in the afternoon I practically live on caffeine.
i sleep ok usually about 7-8 hours a night.
luckily I have a job currently although I’m a serial job hopper.
somehow I have a wife and daughter who put up with me. I’m on my 20’s
im 6 foot tall and was originally 225 when I was exercising but after wife’s pregnancy and post partum and life of course I’m now 289.
just trying to see if anyone has experienced similar cocktails because although I’ve been under treatment off and on since 15 I have honestly not tried many meds more so favoring trying different doses of the same med because I have enough of a hard time holding a job without the med game happening.
i have tried seroquel which is a never again
strattera which messed with blood pressure. Gabapentin which is absolutely not. Adderall which was obviously awesome but is likely bad for the bipolar. Abilify which made me feel mentally handicapped. Buspar which made me practically forget my own name.
Just found this place and basically looking for any experiences, thoughts etc.
I have mild reflux, something like GERD or LERD, for the past six months or so. Mostly no pain, just really bad smells at the back of my throat and occasional vomit burp. It recently (past couple months) started giving me vague gut pain and bloating after meals, so I saw a dr, got scoped, and was diagnosed with reflux. No erosion/ulceration was seen though, just stomach juices bubbling up my esophagus a little.
So, I got some prescription strength probiotics and started putting chia seeds in my drinks. (The goo really soothes all that mess.) My reflux was more or less under control with just that, until I finally decided to go to a psychiatrist for my (years long untreated) depression.
Now, after a week at 5 mg escitalopram and 25ish mg (I'm trying to quarter 100 mg pills, it's not so accurate) lamotrigine in the AM, my stomach is MAD. Putting anything in my stomach makes it bloated and painful. And the past couple days it's even worse. Last night, probably two hours after eating I had a wicked vomit burp. Like the food in my stomach wasn't moving down AT ALL. This morning I even woke up bloated. I have a long history of gut unhappiness, but it's usually my bowels/large intestine and this stomach pain shit is really making it hard for me to do anything. Like, I'm so bloated I'm scared if I get up and move around I'm going to vomit. (But I don't have nausea, weirdly enough.) And I think all this clenching my stomach against the bloating and pain is making my asthma worse.
Is this a start up side effect that will go away? Anyone know of anything besides PPIs that can help it? I think the problem is that my digestive tract just isn't moving, not that I have too much acid, and besides PPIs give me wicked diarrhea. When I had a big cup of coffee with breakfast yesterday morning, my big hearty breakfast didn't cause me any problems at all. Coffee usually makes my digestive track tweak the fuck out and puts me on the toilet, I think in this case it brought my gut back to normal speed. But I can't do that with dinner.
My doctor actually wants me on 10 mg escitalopram already and I'm scared to go up because I don't want this to get worse. Also I have medication phobia and want to stay at the lowest doses possible for everything.
But I really want to give the meds a chance to work.....
By Another Day!
I have dealt with my mania before so I know how to normally avoid triggers, but this time my mania flared up all I crave is sex, with anyone. I have never been one to just hook up with people but its gotten bad. I've slipped up a few times but I tell myself afterwards it didn't make it better I won't do it again but I do. I don't put myself in a place where I will alone with a guy but that hasn't even worked, please forgive my vulgarity but I met a guy I was just chatting with at a dog park, gave in to what I detest and don't want, as we found an isolated place to have sex. I don't want to be this person. That girl who just wants it I feel like I've become that I feel like people I pass in the street can see that. Does anyone have any advice? Please. I need this to stop.